Alert archive / Alabama / Small Craft Advisories in 2023
Small Craft Advisory 7, NWS Mobile, AL
NWS Mobile, AL issued this small craft advisory at Feb 2, 2023, 4:10 AM CST. It took effect at Feb 3, 2023, 12:00 AM CST. It was in force for 33 hr.
The area
The counties it named.
The facts
- Issued
- Feb 2, 2023, 4:10 AM CST (10:10 UTC)
- In effect from
- Feb 3, 2023, 12:00 AM CST
- Expired
- Feb 4, 2023, 9:00 AM CST
- In force
- 33 hr
- Issued by
- NWS Mobile, AL
The text
As transmitted.
919 WHUS74 KMOB 021010 MWWMOB URGENT - MARINE WEATHER MESSAGE National Weather Service Mobile AL 410 AM CST Thu Feb 2 2023 GMZ630>636-650-655-670-675-021815- /O.NEW.KMOB.SC.Y.0007.230203T0600Z-230204T1500Z/ Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound- Perdido Bay-Pensacola Bay System-Western Choctawhatchee Bay- Eastern Choctawhatchee Bay- Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM- Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM- 410 AM CST Thu Feb 2 2023 ...SMALL CRAFT ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CST SATURDAY... * WHAT...North winds 15 to 25 kt with gusts up to 30 kt and seas 4 to 7 ft expected. * WHERE...Coastal waters of Alabama and northwest Florida. * WHEN...From midnight tonight to 9 AM CST Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
7 follow-up statements
554 WHUS74 KMOB 021822 MWWMOB URGENT - MARINE WEATHER MESSAGE National Weather Service Mobile AL 1222 PM CST Thu Feb 2 2023 GMZ630>636-650-655-670-675-030230- /O.CON.KMOB.SC.Y.0007.230203T0600Z-230204T1500Z/ Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound- Perdido Bay-Pensacola Bay System-Western Choctawhatchee Bay- Eastern Choctawhatchee Bay- Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM- Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM- 1222 PM CST Thu Feb 2 2023 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CST SATURDAY... * WHAT...North winds 20 to 30 kt with gusts up to 35 kt and seas 4 to 7 ft expected. * WHERE...Coastal waters of Alabama and northwest Florida. * WHEN...From midnight tonight to 9 AM CST Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
198 WHUS74 KMOB 030130 MWWMOB URGENT - MARINE WEATHER MESSAGE National Weather Service Mobile AL 730 PM CST Thu Feb 2 2023 GMZ635-636-655-030930- /O.NEW.KMOB.MF.Y.0007.230203T0130Z-230203T0600Z/ /O.CON.KMOB.SC.Y.0007.230203T0600Z-230204T1500Z/ Western Choctawhatchee Bay-Eastern Choctawhatchee Bay- Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM- 730 PM CST Thu Feb 2 2023 ...DENSE FOG ADVISORY IN EFFECT UNTIL MIDNIGHT CST TONIGHT... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CST SATURDAY... * WHAT...For the Dense Fog Advisory, dense fog will reduce visibility to 1 NM or less. For the Small Craft Advisory, north winds 15 to 25 kt. * WHERE...Western Choctawhatchee Bay, Eastern Choctawhatchee Bay and Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM. * WHEN...For the Dense Fog Advisory, until midnight CST tonight. For the Small Craft Advisory, from midnight tonight to 9 AM CST Saturday. * IMPACTS...Conditions will be hazardous to small craft. Low visibility will make navigation difficult. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. If you must navigate, proceed with caution. Use proper fog signals. Make sure all running lights are on. Remember to use your radar and compass. && $$ GMZ630>634-650-670-675-030930- /O.CON.KMOB.SC.Y.0007.230203T0600Z-230204T1500Z/ Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound- Perdido Bay-Pensacola Bay System- Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM- 730 PM CST Thu Feb 2 2023 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CST SATURDAY... * WHAT...North winds 20 to 30 kt and seas 4 to 7 ft expected. * WHERE...Coastal waters of Alabama and northwest Florida. * WHEN...From midnight tonight to 9 AM CST Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
914 WHUS74 KMOB 030558 MWWMOB URGENT - MARINE WEATHER MESSAGE National Weather Service Mobile AL 1158 PM CST Thu Feb 2 2023 GMZ635-636-655-031400- /O.CAN.KMOB.MF.Y.0007.000000T0000Z-230203T0600Z/ /O.CON.KMOB.SC.Y.0007.230203T0600Z-230204T1500Z/ Western Choctawhatchee Bay-Eastern Choctawhatchee Bay- Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM- 1158 PM CST Thu Feb 2 2023 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST SATURDAY... ...DENSE FOG ADVISORY IS CANCELLED... * WHAT...North winds 15 to 25 kt. * WHERE...Western Choctawhatchee Bay, Eastern Choctawhatchee Bay and Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM. * WHEN...Until 9 AM CST Saturday. * IMPACTS...Conditions will be hazardous to small craft. Low visibility will make navigation difficult. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ GMZ630>634-650-670-675-031400- /O.CON.KMOB.SC.Y.0007.230203T0600Z-230204T1500Z/ Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound- Perdido Bay-Pensacola Bay System- Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM- 1158 PM CST Thu Feb 2 2023 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST SATURDAY... * WHAT...North winds 20 to 30 kt. Seas 4 to 7 ft expected offshore. * WHERE...Coastal waters of Alabama and northwest Florida. * WHEN...From midnight tonight to 9 AM CST Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
580 WHUS74 KMOB 031349 MWWMOB URGENT - MARINE WEATHER MESSAGE National Weather Service Mobile AL 749 AM CST Fri Feb 3 2023 GMZ630>636-650-655-670-675-032200- /O.CON.KMOB.SC.Y.0007.000000T0000Z-230204T1500Z/ Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound- Perdido Bay-Pensacola Bay System-Western Choctawhatchee Bay- Eastern Choctawhatchee Bay- Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM- Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM- 749 AM CST Fri Feb 3 2023 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST SATURDAY... * WHAT...Northeast winds 15 to 25 kt with gusts up to 30 kt and seas 3 to 6 ft. * WHERE...Portions of the coastal waters of Alabama and northwest Florida. * WHEN...Until 9 AM CST Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
828 WHUS74 KMOB 032120 MWWMOB URGENT - MARINE WEATHER MESSAGE National Weather Service Mobile AL 320 PM CST Fri Feb 3 2023 GMZ630>636-040530- /O.EXT.KMOB.SC.Y.0007.000000T0000Z-230204T0900Z/ Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound- Perdido Bay-Pensacola Bay System-Western Choctawhatchee Bay- Eastern Choctawhatchee Bay- 320 PM CST Fri Feb 3 2023 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 AM CST SATURDAY... * WHAT...North winds 20 to 25 kt and seas up to 3 ft. * WHERE...Portions of the coastal waters of Alabama and northwest Florida. * WHEN...Until 3 AM CST Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ GMZ650-655-670-675-040530- /O.CON.KMOB.SC.Y.0007.000000T0000Z-230204T1500Z/ Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM- Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM- 320 PM CST Fri Feb 3 2023 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST SATURDAY... * WHAT...North to northeast winds 20 to 25 kt with gusts up to 30 kt and seas 3 to 6 ft. * WHERE...Coastal waters from Okaloosa Walton County Line FL to Pascagoula MS out 60 NM. * WHEN...Until 9 AM CST Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
394 WHUS74 KMOB 040414 MWWMOB URGENT - MARINE WEATHER MESSAGE National Weather Service Mobile AL 1014 PM CST Fri Feb 3 2023 GMZ631-632-041200- /O.EXT.KMOB.SC.Y.0007.000000T0000Z-230204T1200Z/ Southern Mobile Bay-Mississippi Sound- 1014 PM CST Fri Feb 3 2023 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM CST SATURDAY... * WHAT...North winds 15 to 25 kt and waves 1 to 3 ft. * WHERE...Southern Mobile Bay and the Mississippi Sound. * WHEN...Until 6 AM CST Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ GMZ630-633>636-040900- /O.CON.KMOB.SC.Y.0007.000000T0000Z-230204T0900Z/ Northern Mobile Bay-Perdido Bay-Pensacola Bay System- Western Choctawhatchee Bay-Eastern Choctawhatchee Bay- 1014 PM CST Fri Feb 3 2023 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM CST SATURDAY... * WHAT...North winds 15 to 25 kt and waves up to 2 ft. * WHERE...Portions of the coastal waters of Alabama and northwest Florida, including area bays and sounds. * WHEN...Until 3 AM CST Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ GMZ650-655-670-675-041200- /O.CON.KMOB.SC.Y.0007.000000T0000Z-230204T1500Z/ Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM- Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM- 1014 PM CST Fri Feb 3 2023 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST SATURDAY... * WHAT...North to northeast winds 20 to 25 kt with gusts up to 30 kt and seas 3 to 5 ft near shore and 5 to 7 ft well offshore. * WHERE...Coastal waters from Okaloosa Walton County Line FL to Pascagoula MS out 60 NM. * WHEN...Until 9 AM CST Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
366 WHUS74 KMOB 041353 MWWMOB URGENT - MARINE WEATHER MESSAGE National Weather Service Mobile AL 753 AM CST Sat Feb 4 2023 GMZ650-655-670-675-041500- /O.CON.KMOB.SC.Y.0007.000000T0000Z-230204T1500Z/ Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM- Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM- 753 AM CST Sat Feb 4 2023 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING... * WHAT...Northeast winds 15 to 20 kt with gusts up to 25 kt and seas 3 to 5 ft. * WHERE...Coastal waters from Pensacola FL to Pascagoula MS out 20 NM, Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM, Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM and Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM. * WHEN...Until 9 AM CST this morning. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this small craft advisory went out at Feb 1, 11:52 PM CST, 4 hours 18 minutes earlier.
Area forecast discussion, Feb 1, 11:52 PM CST, 4 hours 18 minutes before
Area Forecast Discussion National Weather Service Mobile AL 1152 PM CST Wed Feb 1 2023 ...New AVIATION... .AVIATION... (06Z TAFS) Issued at 1145 PM CST Wed Feb 1 2023 Ceilings along the coast will generally remain in the MVFR category overnight, although occasionally jumping to VFR as light rain showers move near the terminals. Based on all the guidance, this trend in the ceilings should continue into the morning and afternoon hours on Thursday. Winds continue to gradually turn more easterly overnight before turning southerly in the afternoon. Isolated rain showers are possible along the coast overnight and also well inland across our northwestern most counties. The bulk of the rain will slide into the area Thursday afternoon and evening. 07/mb && .PREV DISCUSSION... /issued 555 PM CST Wed Feb 1 2023/ ..New AVIATION... AVIATION... (00Z TAFS) Issued at 548 PM CST Wed Feb 1 2023 Ceilings will continue to bounce between IFR and MVFR this evening before settling to IFR overnight. Ceilings will rise back to MVFR by mid-morning on Thursday. Northerly winds will gradually turn more easterly through the morning on Thursday before turning southerly in the afternoon. Expect the evening and overnight hours to be predominantly dry area-wide with rain sliding in from the west by Thursday afternoon and evening. 07/mb PREV DISCUSSION... /issued 330 PM CST Wed Feb 1 2023/ .New NEAR TERM, SHORT TERM, LONG TERM, MARINE... NEAR TERM... (Now through Thursday) Issued at 315 PM CST Wed Feb 1 2023 An upper low centered near the Baja area evolves into an open wave while progressing into the south central states through Thursday, and in the process starts to phase with a longwave trof evolving over the interior eastern states. As this pattern unfolds, a surface low progresses from the northwestern Gulf to near coastal Alabama during the period, and in the process a frontal boundary stalled over the marine area lifts slowly northward to become oriented roughly near the I-65 corridor by Thursday afternoon. An 850 mb jet strengthens to around 35 knots Thursday afternoon which allows for 0-3 km bulk shear values to attain around 40 knots with 0-3 km helicity values of 100-200 m2/s2. The limiting factor for this event will be instability, with SBCAPE values in the warm sector typically near 200-400 J/kg. Using the previous shift's humorous colloquialism, these SBCAPE values are generally "meh" with a similar potential for severe storms, though will continue to monitor. The Storm Prediction Center has a marginal risk of severe storms roughly east of I-65 on Thursday. Will have mostly dry conditions tonight, except for a chance of rain mainly over Choctaw and Wayne counties, then for Thursday likely to categorical pops follow for much of southeast Mississippi and interior southwestern Alabama with chance pops elsewhere. Lows tonight range from the 40s well inland to the mid 50s at the coast. Highs on Thursday range from the 50s over interior southeast Mississippi and interior southwest Alabama to 70-75 along and east of I-65. A low risk of rip currents tonight will be followed by a moderate risk on Thursday. /29 SHORT TERM... (Thursday night through Saturday night) Issued at 315 PM CST Wed Feb 1 2023 All the weather is in the first half of the period as the aforementioned positively tilted trough finally pushes through the area and the cold front clears bringing drier and cooler conditions across the area. Some lingering rain will likely continue through Friday morning behind the cold front, but this activity should clear by the afternoon as drier air arrives. Luckily the first parades of the year should be dry but much cooler than the record breaking temperatures we have had the last week or so. Expect highs to struggle to climb into the 60s and lows to hover in the 30s to 40s. A HIGH RISK of rip currents will likely continue on Tuesday night and into Friday before the cool northerly winds behind the surface cold front will likely lead to a quick decrease in risk heading into the weekend for those crazy people who enjoy swimming in an ice box. BB/03 LONG TERM... (Sunday through Wednesday) Issued at 315 PM CST Wed Feb 1 2023 Oh sweet sweet ridging, how you have been missed! Drier conditions will continue into the extended as strong upper ridging builds over the southeastern US. Sunday through Tuesday should remain dry under the influences of the upper ridge. The only really weather to talk about it a brief period on Sunday with cloudy skies and maybe a light cold drizzle or shower near the coast as a very weak shortwave trough passes by. Other than that not much to talk about other than enjoyable temperatures with highs gradually increasing from the 60s into the low 70s by midweek. Lows will also steadily climb as the upper ridge slowly moves east leading to slowly increasing moisture return across the area. The one issue with increasing moisture is when you look at the far extended where guidance begins to hint at our next system moving into the area. Right now there is a ton of discrepancies but mid-next week will be the next period to keep an eye on. For now just enjoy the mostly tranquil pattern. BB/03 MARINE... Issued at 315 PM CST Wed Feb 1 2023 Light northeasterly winds become a light to moderate southerly flow on Thursday then switch to a moderate to strong northwesterly flow Thursday night. A moderate to strong northerly flow follows through Friday night, then a light to moderate easterly flow develops on Saturday. A small craft advisory will likely become necessary Thursday night through Friday night for the open Gulf waters, including southern Mobile Bay and the Mississippi Sound from late Thursday night through midday Friday. /29 && .PRELIMINARY POINT TEMPS/POPS... Mobile 53 72 45 57 34 60 43 66 / 0 40 90 10 0 0 0 0 Pensacola 57 72 50 60 39 61 47 66 / 0 30 80 20 0 0 0 0 Destin 61 73 53 63 43 61 49 65 / 0 30 80 30 0 0 0 0 Evergreen 49 70 44 56 30 61 38 67 / 0 40 90 20 0 0 0 0 Waynesboro 44 57 40 54 29 58 38 66 / 20 80 90 10 0 0 0 0 Camden 45 59 41 53 29 59 38 66 / 10 70 100 20 0 0 0 0 Crestview 54 75 50 60 33 63 39 68 / 0 30 90 30 0 0 0 0 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...None. FL...None. MS...None. GM...None. && This product is also available on the web at: www.weather.gov/mob
Nearby
Small Craft Advisories in Alabama, 2023Every small craft advisory in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.